Format

Send to

Choose Destination
Iran J Child Neurol. 2014 Winter;8(1):66-8.

Vincristine-induced cranial neuropathy.

Author information

1
Trauma Research Center, Kashan University of Medical Sciences, Kashan, Iran ; Department of Pediatrics, Kashan University of Medical Sciences, Kashan, Iran.
2
Department of Pediatrics, Kashan University of Medical Sciences, Kashan, Iran.

Abstract

Vincristine (VCR) is a vinca alkaloid that is used for treatment of many malignancies. The vinca alkaloids are neurotoxic, usually causing a peripheral neuropathy, but cranial neuropathies are rare as side effects. Described here is the case of a 2.5-year-old boy, a known case of Wilms' tumor, treated by vincristine (0.067 mg/kg/day) and dactinomycin (0.045 mg/kg/day) after surgery. Three weeks after treatment, he presented with bilateral ptosis. Neurological examination revealed bilateral ptosis with normal pupillary reflex and eye movement. He received 3.015 mg cumulative dose of vincristine before development of ptosis. Treatment with pyridoxine (150 mg/m2 p.o. BID) and pyridostigmine (3 mg/kg p.o. BID) was started as neuroprotective agents, and after 7 days the problem disappeared. The treatment continued for 6 weeks and there were no signs of ptosis or a recurrence in follow up 2 months later.

KEYWORDS:

Ptosis; Side effect; Vincristine; Wilms’ tumor

PMID:
24665331
PMCID:
PMC3943062

Supplemental Content

Full text links

Icon for PubMed Central
Loading ...
Support Center